MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061751970
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual analysis of the returned percuflex¿ plus ureteral stent found that the stent was broken at the middle section.It is possible that the way in which the device was handled and manipulated during unpacking or preparation may have contributed to the failure encountered (stent broken).During manufacturing the units are inspected in order to avoid the failures found.Most likely, the damages found are consistent with one caused when catheter is being pulled; this may cause damage, deformities or device break.Therefore, the most probable root cause assigned to the complaint is ¿handling damage.¿ the device history record (dhr) review found that the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus ureteral stent was used during a procedure performed on an unknown date.According to the complainant, during the procedure and outside the patient, the tip of the stent broke.No harm was noted to the patient.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the stent shaft was found broken.

Brand Name
PERCUFLEX¿ PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6184792
Report Number3005099803-2016-03994
Device Sequence Number734986
Product Code FGE
UDI-Device Identifier08714729067603
UDI-Public(01)08714729067603(17)20171231(10)17493959
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberM0061751970
Device Catalogue Number175-197
Device Lot Number17493959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1